Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bride2011

Accutane Question

Recommended Posts

Okay so I was put on accutane a little over a month ago... i broke out super bad the first week and then cleared up really fast!!! I was for sure it was my miracle pill that was giving me back my confidence. Well after visiting my doctor to begin month two he called back stating that my tryglyceride levels went from 98 (which under 150 is good) to over 900.... I immediately had to stop the medication. He wants to see me in two weeks to retest my blood. I made an appointment with my family doctor to also perform tests to make sure I will not have to be put on any kind of medication to control it. The derm told me that if we get it under control I would be able to start again...I really don't want to risk my health at this point any more...Have any of you guys been or know someone who has been through something similar...I have tried almost every medication and am beginning to lose hope.

Thank you for any information or advice you can give.

Share this post


Link to post
Share on other sites

Yes very similar situation except I was forced to get off the medication before the 1month mark due to terrible chest pains, have you experienced any by chance? I've been on accutane twice now first dosage @ 40mg (stopped 3 weeks in due to chest pains) then tried a 2nd course @ 20mg and stopped 3 weeks in for the same reason only this time they're still with me 10months after stopping but have been declining somewhat.

And sorry yes my levels were also very high in the 300's iirc? You're probably on a higher dose though 900 is pretty insane.

Share this post


Link to post
Share on other sites
Okay so I was put on accutane a little over a month ago... i broke out super bad the first week and then cleared up really fast!!! I was for sure it was my miracle pill that was giving me back my confidence. Well after visiting my doctor to begin month two he called back stating that my tryglyceride levels went from 98 (which under 150 is good) to over 900.... I immediately had to stop the medication. He wants to see me in two weeks to retest my blood. I made an appointment with my family doctor to also perform tests to make sure I will not have to be put on any kind of medication to control it. The derm told me that if we get it under control I would be able to start again...I really don't want to risk my health at this point any more...Have any of you guys been or know someone who has been through something similar...I have tried almost every medication and am beginning to lose hope.

Thank you for any information or advice you can give.

I had a very similar problem. I have naturally high levels, so once I started taking the Accutane, I also started eating foods that help to reduce the tryglyceride levels. I have 1-3/4 cup of 100% oats at least once a day and I also take 1-2 teaspoons of psyllium every day (I use the metamucil). It has made a big difference in my levels. Of course, check with your doctor first, and start off in small amounts (you don't want to be running to the restroom all the time). I started off slow and built up the amounts and I don't have any problems and my levels are hovering around normal for me. Hope this helps!

Share this post


Link to post
Share on other sites

thats insanely high, just to make sure because sometimes doctors/derms forget to tell u this but "YOU MUST FAST NO OJ, NO MILK, ONLY WATER" otherwise triglycerides and everything will be off the charts. If you ate breakfast that day go back to derm and do blood test again and this time fast for at least 8 hrs.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×